Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 16, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Mar 2, 2008, 3:47 AM CST for Harmon County, Jackson County, Oklahoma; 5 counties in Texas. It took effect at Mar 2, 2008, 3:00 PM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2008, 3:47 AM CST (09:47 UTC)
- In effect from
- Mar 2, 2008, 3:00 PM CST
- Expired
- Mar 2, 2008, 6:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Norman, OK
Counties Harmon County, OK, Jackson County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 60 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4171 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 2, 3:20 AM CST, 27 minutes earlier.
Area forecast discussion, Mar 2, 3:20 AM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
320 AM CST SUN MAR 2 2008
.DISCUSSION...
BEFORE MONDAY MORNING, THERE WILL BE EFFECTIVE 3 HIGHLIGHTS FOR 3 TIMES
OVER 3 AREAS - ONE EACH OF ADVISORY, WATCH, AND WARNING. THE MAIN
STORY TODAY AND TONIGHT WILL BE THE RAIN BROUGHT BY THE APPROACH
OF A STRONG UPPER WAVE AND COLD FRONT. BEFORE THE ARRIVAL OF THE
COLD FRONT INTO NORTHWEST OKLAHOMA LATE THIS AFTERNOON, THE
DRY LINE WILL LIKELY BULGE INTO PART OF WESTERN NORTH TEXAS AND A
SMALL ADJACENT AREA OF SOUTHWEST OKLAHOMA. (I AM GOING WITH THE
ACCURACY OF THE ECMWF CONCERNING THE DRY LINE POSITION THE LAST FEW
DAYS.) THIS WILL GIVE AN AFTERNOON WITH CRITERIA FOR A RED FLAG
WARNING.
A FEW STORMS MAY ALSO DEVELOP EARLY THIS EVENING ON THE DRY LINE IN
THIS AREA, BUT MOST OF THE THUNDERSTORMS WILL DEVELOP INTO A
SQUALL LINE WITH THE FRONT LATER THIS EVENING AND OVERNIGHT.
ALTHOUGH THE PACE OF THE FRONT WILL BE RATHER QUICK, THERE WILL BE
POSITIONED ABUNDANT LOWER-LEVEL MOISTURE OVER MOST OF OKLAHOMA FOR
HEAVY RAINFALL. HEAVY RAINFALL IS A GREATER CONCERN IN SOUTHEAST
OKLAHOMA, CLOSER TO THE GREATER MOISTURE AND IN A LOCATION WHERE
THE FRONT MAY SLOW AS A SURFACE LOW IS EXPECTED TO MOVE ACROSS
NORTHEAST TEXAS LATE TONIGHT AND MONDAY MORNING. A FLASH FLOOD
WATCH IS EFFECTIVE OVERNIGHT AND MONDAY MORNING FOR SOUTHEAST OKLAHOMA.
THE THIRD HIGHLIGHT IS A WIND ADVISORY WHICH FOLLOWS THE FRONT.
SEVERAL MODELS INDICATED 40 TO 55 KT. 0-1 KM WINDS AND A MSLP
GRADIENT OF 14 MB FROM NORTHWEST TO SOUTHEAST OK. THE ADVISORY
BEGINS MID-EVENING IN NORTHWEST OKLAHOMA AND SPREADS SOUTH AND
EAST OVERNIGHT INTO MONDAY MORNING.
DURING THE MORNING MONDAY THE ATMOSPHERE WILL BE CONDUCIVE TO
PRODUCE SNOW. THIS WILL BE COINCIDENT WITH THE APPROACH OF THE
UPPER LOW ACROSS NORTH TEXAS. THE GFS AND ECMWF HAVE SIMILAR
TRACKS OF THE MID-LEVEL LOW CENTER ACROSS NORTH CENTRAL TEXAS AND
INTO SOUTHWEST ARKANSAS BY LATE MONDAY. A RAIN/SNOW MIX IS LIKELY
ACROSS SOUTHEAST OKLAHOMA FOLLOWED BY A PERIOD OF SNOW. SOME
ACCUMULATION IS EXPECTED. THERE COULD BE A BAND WHERE AMOUNTS
EXCEED 2 INCHES MONDAY AFTERNOON. SINCE THE HEAVY RAINFALL IS MORE
CERTAIN AND NEARER IN TIME (AND OVERNIGHT) THAN IS THE SNOW, THE
NEED FOR AN ADVISORY FOR MONDAY AFTERNOON WILL BE REVIEWED BY LATER TODAY.
AFTER THE EVENTS OF TODAY AND MONDAY, THE REST OF THE WEEK LOOKS
COOL AND DRY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 71 34 37 26 / 40 100 50 40
HOBART OK 71 34 43 26 / 60 80 50 10
WICHITA FALLS TX 73 37 44 29 / 40 80 60 50
GAGE OK 66 33 42 23 / 70 60 20 0
PONCA CITY OK 69 34 35 24 / 70 100 50 30
DURANT OK 71 42 38 28 / 30 100 80 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY FOR
OKZ008-013-018>020-022>029-033>039-044.
WIND ADVISORY FROM 8 PM THIS EVENING TO 6 AM CST MONDAY FOR
OKZ004>007-009>012-014>017-021.
RED FLAG WARNING FROM 1 PM TO 6 PM CST THIS AFTERNOON FOR OKZ033-
036.
FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
OKZ043-047-048-051-052.
TX...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY FOR
TXZ083-085-086.
RED FLAG WARNING FROM 1 PM TO 6 PM CST THIS AFTERNOON FOR
TXZ083>085-087-088.
&&
99/09Hazardous weather outlook, Mar 1, 11:09 PM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1109 PM CST SAT MAR 1 2008
OKZ004>048-050>052-TXZ083>090-021300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1109 PM CST SAT MAR 1 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
BREEZY SOUTH WINDS WILL CONTINUE OVERNIGHT INTO SUNDAY MORNING
BRINGING HIGHER AMOUNTS OF LOW-LEVEL MOISTURE INTO MUCH OF THE AREA.
DESPITE THE INCREASE IN MOISTURE... INSTABILITY WILL REMAIN LIMITED
AND THEREFORE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY MAR 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE EXPECTED ACROSS THE AREA SUNDAY AND SUNDAY NIGHT
AS A COLD FRONT MOVES THROUGH THE AREA. THERE IS ALSO A SLIGHT RISK
OF SEVERE THUNDERSTORMS ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS
SUNDAY AFTERNOON AND EVENING AS A STRONG UPPER LEVEL STORM SYSTEM
APPROACHES THE AREA. THE PRIMARY SEVERE WEATHER RISK APPEARS TO BE
LARGE HAIL AND STRONG THUNDERSTORM WINDS. LOCALLY HEAVY RAIN WILL
ALSO BE POSSIBLE WITH RAINFALL AMOUNTS OF UP TO TWO INCHES POSSIBLE.
EMERGENCY MANAGEMENT AGENCIES AND STORM SPOTTER GROUPS SHOULD
CONTINUE TO MONITOR THE WEATHER FORECASTS.
OTHER HAZARDOUS WEATHER...
RAIN MAY MIX WITH OR CHANGE TO SNOW SUNDAY NIGHT AND MONDAY ACROSS
PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS BEFORE THE PRECIPITATION
ENDS. SNOW ACCUMULATIONS OF ONE TO TWO INCHES WILL BE POSSIBLE
ACROSS PARTS OF NORTHERN AND CENTRAL OKLAHOMA. FOR MORE DETAILS
PLEASE REFER TO THE SPECIAL WEATHER STATEMENT.
STRONG NORTH WINDS ARE EXPECTED TO DEVELOP BEHIND THE COLD FRONT
SUNDAY NIGHT AND MONDAY. THE STRONG WINDS WILL MAKE FOR DIFFICULT
DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. THE
STRONG WINDS COMBINED WITH THE POSSIBILITY OF SNOW MAY ALSO LEAD TO
RESTRICTED VISIBILITIES.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.
30/MAXWELLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:55 AM CST | Flash Flood Watch | OUN | Atoka, Bryan, Coal, Johnston, Marshall | 29 hr |
| Mar 2, 4:05 AM CST | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 28 more | 11 hr |
| Mar 2, 2:11 PM CST | Severe Thunderstorm Warning | OUN | Harper | 49 min |
| Mar 2, 2:29 PM CST | Severe Thunderstorm Warning | OUN | Harper | 46 min |
| Mar 2, 2:34 PM CST | Tornado Warning | OUN | Harper | 41 min |
| Mar 2, 2:53 PM CST | Severe Thunderstorm Warning | OUN | Woods | 52 min |
| Mar 2, 3:38 PM CST | Severe Thunderstorm Warning | OUN | Woods | 52 min |
| Mar 2, 3:48 PM CST | Snow and Blowing Snow Advisory | OUN | Alfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 42 more | 20 hr |
| Mar 2, 3:48 PM CST | Severe Thunderstorm Warning | OUN | Dewey | 42 min |
| Mar 2, 4:00 PM CST | Severe Thunderstorm Warning | OUN | Alfalfa | 45 min |
| Mar 2, 4:04 PM CST | Severe Thunderstorm Warning | OUN | Custer, Dewey | 26 min |
| Mar 2, 4:08 PM CST | Severe Thunderstorm Warning | OUN | Washita | 52 min |
| Mar 2, 4:16 PM CST | Severe Thunderstorm Warning | OUN | Jackson, Kiowa | 44 min |
| Mar 2, 4:27 PM CST | Severe Thunderstorm Warning | OUN | Woods | 33 min |
| Mar 2, 4:32 PM CST | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major | 43 min |
| Mar 2, 4:39 PM CST | Tornado Warning | OUN | Blaine, Dewey | 36 min |
| Mar 2, 4:45 PM CST | Tornado Warning | OUN | Kiowa, Washita | 30 min |
| Mar 2, 4:47 PM CST | Severe Thunderstorm Warning | OUN | Blaine, Custer | 43 min |
| Mar 2, 4:52 PM CST | Tornado Warning | OUN | Caddo, Washita | 23 min |
| Mar 2, 4:56 PM CST | Severe Thunderstorm Warning | OUN | Kiowa | 34 min |
| Mar 2, 5:10 PM CST | Tornado Warning | OUN | Kiowa | 20 min |
| Mar 2, 5:13 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Washita | 47 min |
| Mar 2, 5:14 PM CST | Tornado Warning | OUN | Blaine | 25 min |
| Mar 2, 5:29 PM CST | Severe Thunderstorm Warning | OUN | Major | 31 min |
| Mar 2, 5:31 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Kiowa | 59 min |
| Mar 2, 5:50 PM CST | Severe Thunderstorm Warning | OUN | Garfield, Major | 40 min |
| Mar 2, 5:52 PM CST | Severe Thunderstorm Warning | OUN | Comanche | 23 min |
| Mar 2, 5:55 PM CST | Severe Thunderstorm Warning | OUN | Tillman | 50 min |
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in Oklahoma, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.